Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On vectorial norms and pseudonorms


Author: Emeric Deutsch
Journal: Proc. Amer. Math. Soc. 28 (1971), 18-24
MSC: Primary 46.10; Secondary 15.00
MathSciNet review: 0271702
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A vectorial pseudonorm (norm) of order $ k$ on the vector space $ {C^n}$ of all $ n$-tuples of complex numbers is a mapping from $ {C^n}$ into the positive cone of $ {R^k}$ which satisfies the usual axioms of a pseudonorm (norm). The vector space $ {R^k}$ of the $ k$-tupies of real numbers is partially ordered componentwise. Vectorial norms have been introduced by Kantorovitch. Recently they have been studied by Robert and Stoer. In the present paper different properties of vectorial pseudonorms are investigated. They deal mainly with the following topics: regularity of pseudonorms, the dual of a vectorial norm, inequality between vectorial pseudonorms and the $ G$-transform of a vectorial pseudonorm.


References [Enhancements On Off] (What's this?)

  • [1] Miroslav Fiedler and Vlastimil Pták, Generalized norms of matrices and the location of the spectrum, Czechoslovak Math. J. 12 (87) (1962), 558–571 (English, with Russian summary). MR 0146667
  • [2] A. S. Householder, The approximate solution of matrix problems, J. Assoc. Comput. Mach. 5 (1958), 205–243. MR 0128607
  • [3] -, The theory of matrices in numerical analysis, Blaisdell, Waltham, Mass., 1964. MR 30 #5475.
  • [4] L. Kantorovitch, The method of successive approximations for functional equations, Acta Math. 71 (1939), 63–97. MR 0000095
  • [5] L. V. Kantorovič, B. Z. Vulih, and A. G. Pinsker, Funkcional′nyĭ analiz v poluuporyadočennyh prostranstvah, Gosudarstv. Izdat. Tehn.-Teor. Lit., Moscow-Leningrad,], 1950 (Russian). MR 0038006
  • [6] L. V. Kantorovič, B. Z. Vulih, and A. G. Pinsker, Partially ordered groups and partially ordered linear spaces, Amer. Math. Soc. Transl. (2) 27 (1963), 51–124. MR 0151532
  • [7] A. M. Ostrowski, On some metrical properties of operator matrices and matrices partitioned into blocks, J. Math. Anal. Appl. 2 (1961), 161–209. MR 0130561
  • [8] A. M. Ostrowski, Iterative solution of linear systems of functional equations, J. Math. Anal. Appl. 2 (1961), 351–369. MR 0128634
  • [9] F. Robert, Normes vectorielles de vecteurs et de matrices, Rev. Française Traitement Information Chiffres 7 (1964), 261–299 (French). MR 0205433
  • [10] -, Sur les normes vectorielles régulières sur un espace vectoriel de dimension finie, C. R. Acad. Sci. Paris 261 (1965), 5173-5176. MR 33 #543.
  • [11] F. Robert, Recherche d’une 𝑀-matrice parmi les minorantes d’un opérateur linéaire, Numer. Math. 9 (1966), 189–199 (French). MR 0208821
  • [12] Josef Stoer, Lower bounds of matrices, Numer. Math. 12 (1968), 146–158. MR 0237085

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46.10, 15.00

Retrieve articles in all journals with MSC: 46.10, 15.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0271702-7
Keywords: Vectorial norm, vectorial pseudonorm, regular vectorial norm, dual of a vectorial norm
Article copyright: © Copyright 1971 American Mathematical Society